Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 30, 2017, 3:29 AM CDT for Loving County, Texas. It took effect at Apr 30, 2017, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2017, 3:29 AM CDT (08:29 UTC)
- In effect from
- Apr 30, 2017, 1:00 PM CDT
- Expired
- Apr 30, 2017, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
County Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -166 m²/s²
- 0-3 km storm-relative helicity
- -253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WWUS84 KMAF 300829 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 329 AM CDT Sun Apr 30 2017 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR WINDY AND DRY CONDITIONS ALONG AND WEST OF THE PECOS RIVER IN WEST TEXAS... .Despite chilly temperatures early, westerly winds will increase this afternoon, especially along and west of the Pecos River in west Texas. Although high temperatures will rise to 5 to 10 degrees below normal, minimum relative humidity will drop to 7 to 15 percent in these areas, and westerly winds will increase to 20 to 30 mph. Since fire danger will be high, a Red Flag Warning is in effect from noon until 800 pm CDT. NMZ114-TXZ057>059-074-080-081-258-010100- /O.NEW.KMAF.FW.W.0027.170430T1800Z-170501T0100Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving- Davis/Apache Mountains Area-Marfa Plateau-Big Bend Area- 329 AM CDT Sun Apr 30 2017 /229 AM MDT Sun Apr 30 2017/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT TO 8 PM CDT FOR DRY AND WINDY CONDITIONS ALONG AND WEST OF THE PECOS RIVER IN WEST TEXAS... * AFFECTED AREA...Locations along and west of the Pecos river in west Texas. * WIND...West 20 to 30 mph, and gusts to 45 mph. * HUMIDITY...7 to 15%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$
1 follow-up statement
248 WWUS84 KMAF 301830 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 130 PM CDT Sun Apr 30 2017 ...RED FLAG WARNING THROUGH EARLY EVENING FOR WINDY AND DRY CONDITIONS ALONG AND WEST OF THE PECOS RIVER IN WEST TEXAS... .Despite cool temperatures breezy westerly winds had increased today along and west of the Pecos River in west Texas. Although high temperatures had only risen to 5 to 10 degrees below normal, minimum relative humidity had dropped to 7 to 15 percent in these areas. Since fire danger is high, a Red Flag Warning is in effect until 800 pm CDT. NMZ114-TXZ057>059-074-080-081-258-010100- /O.CON.KMAF.FW.W.0027.000000T0000Z-170501T0100Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving- Davis/Apache Mountains Area-Marfa Plateau-Big Bend Area- 130 PM CDT Sun Apr 30 2017 /1230 PM MDT Sun Apr 30 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR DRY AND WINDY CONDITIONS ALONG AND WEST OF THE PECOS RIVER IN WEST TEXAS... * AFFECTED AREA...Locations along and west of the Pecos river in west Texas. * WIND...West 20 to 30 mph, and gusts to 45 mph. * HUMIDITY...7 to 15%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 29, 11:47 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 29, 11:47 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1147 PM CDT Sat Apr 29 2017
.DISCUSSION...
The latest Aviation Discussion is below.
&&
.AVIATION...
Precipitation and low clouds have moved east of all area
terminals. Gusty northwest winds will settle down to 11kt or less
through 30/08Z at most, if not all, sites. VFR conditions will
prevail overnight, and through the day as west winds increase to
15-20kt sustained and become gusty by 30/18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 38 69 48 85 / 10 10 0 0
Carlsbad 35 73 44 87 / 0 0 0 0
Dryden 49 83 54 94 / 0 10 0 0
Fort Stockton 38 73 53 90 / 0 0 0 0
Guadalupe Pass 33 66 51 80 / 0 0 0 0
Hobbs 34 67 44 83 / 10 10 0 0
Marfa 31 69 35 82 / 0 0 0 0
Midland Intl Airport 37 70 49 86 / 0 10 0 0
Odessa 37 70 48 86 / 0 10 0 0
Wink 37 74 46 89 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from 3 AM to 8 AM MDT Sunday for Guadalupe
Mountains of Eddy County-Northern Lea County.
TX...Freeze Warning from 4 AM CDT /3 AM MDT/ to 9 AM CDT /8 AM MDT/
Sunday for Davis/Apache Mountains Area-Guadalupe Mountains-
Marfa Plateau.
&&Hazardous weather outlook, Apr 30, 3:10 AM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 310 AM CDT Sun Apr 30 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 310 AM CDT Sun Apr 30 2017 /210 AM MDT Sun Apr 30 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Freezing temperatures will persist until around 900 am CDT across portions of southeastern New Mexico, the Guadalupe Mountains, Van Horn area, Marfa Plateau, Davis Mountains and Gaines County in the northwest Permian Basin. A Freeze Warning is in effect for these areas. Gusty westerly winds will affect the Van Horn Highway 54 corridor, Marfa Plateau, Davis Mountains and adjacent areas this afternoon. A Wind Advisory is in effect for these areas. Critical fire weather conditions consisting of dry and windy conditions will affect locations roughly along and west of the Pecos River this afternoon and early evening over west Texas. A Red Flag Warning is in effect for these areas. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:52 AM CDT | Wind Advisory | MAF | 15 hr |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.